Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

168 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for insomnia

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 2756 Questions

default
Posted on Fri, 3 Mar 2017 in Sleep Disorders
Question: I would like to no what to do about my sleep issues.
doctor
Answered by Dr. Ashok Kumar 40 minutes later
Brief Answer:
Please provide more details

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

I request you to provide following details.
1. How long the sleep problem is there
2. How much time you take to have sleep after retiring to bed
3. Do you have frequent night awakening? If yes how long it takes to fall back to sleep?
4. Do you awake early these days in compare to past
5. How many hours you sleep in day
6. How many hours you sleep in 24 hours time on average
7. Do you have any more symptoms, if yes details please
8. Have you tried any medication? If yes details please
9. Are you diagnosed with any medical or psychiatric condition?

I look forward to get relevant details to suggest you the best option as per your needs.

I must inform you that if you find it difficult to answer all the questions accurately a one time option of phenargan 25 can be used for time being. It is over the counter medication and you will not need prescription.

Wish you great health ahead.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 22 minutes later
1 hr to 2 hrs to get to sleep I awake early, I wake 3 to 5 times per night, sleep 3 to 5 hrs per night, did use lorazepam and escitalopram but didn't like the way it affected me, head aches, little dizziness, some anxiety to probably.
doctor
Answered by Dr. Ashok Kumar 57 minutes later
Brief Answer:
Follow up

Detailed Answer:
Hello,
Thanks for reverting back to me.

From the available description it appears to me that your sleep problem is result of anxiousness which is manifested by frequent breaks in sleep ad delayed onset of sleep.

Although escitalopram is good option considering your profile if it is not suiting you, you can request your doctor to prescribe mirtazapine.
This is antidepressant which have good antianxiety as well as sedation properties.

I hope this assists you.
If you have more questions I will be glad to assist you further.
If you do not have more questions, please close the discussion and if possible rate the answer for my future patients.

In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  

Recent questions on  Mirtazapine

doctor1 MD

My MD has put me on Mirtazapine (50Mg) for sleep. I have frequent ( once every 2 months) A-fib and have had a kidney removed. I have tried it once and don t like it as I had A-fib the morning after.. I used Zoplicone once and much preferred it. What do you suggest?

doctor1 MD

hi, what I'm needing to know is if the mirtazapine I'm taking which is 1/4 of a 7.5 dosage could lower my blood pressure. My blood pressure is usually fairly normal, but when I was checked yesterday at my doctors, she said it was 98, a little low..I'm 36 female, have been pretty healthy all my life, but also, I started taking Biaxin which I was told increases the mitazapine in your system a bit.

doctor1 MD

my wife is struggling with weight loss , loss of mobility, anxiety, depression, and severe leg tremors. she has been to Shands Hospital and Mayo Clinic, plus 2 neurologists locally and no one can pinpoint her problem. she has had changes in her...

doctor1 MD

My mother-in-law was on trazodone prior to having a stroke . She seems to need an antidepressant and I am wondering if trazodone is a proper medication for her condition or if another antidepressant would be preferable. From my online research it...

doctor1 MD

My right leg has been numb from the knee and below for 3 weeks now since the last 5 days it is swollen, numb, itching and painful.

doctor1 MD

23. 5'3. 115. Right now I am taking prenatals(not pregnant), remeron for insomnia and Zoloft for anxiety. I did not take them last night. And woke up around 6. Went to the bathroom, peed a little but had a hard time peeing. Then when I went back to lay down my heart starting racing, my chest got warm and my body was all tingly. My family does have a history Narcolepsy and anxiety and depressions. I had an episode about a month ago about 6 hours after I got the HPV shot. My heart was racing, my vision was getting black and fuzzy, hard time breathing and this tingly and warm feeling was from head to toe. I hope this helps...

doctor1 MD

Ive been taking 15 mg of mirtazapine for over 2 years and recently added deplin 7.50, feel tingling in arms, hands, legs, feet and burning sensations and started feeling nausea. Wondering if the mirtazapine and deplin together aren t agreeing with me?